Acute visual acuity loss following intravitreal bevacizumab for diabetic macular edema

Eric Chen, Jason Hsu, Carl H. Park

Research output: Contribution to journalArticle

36 Scopus citations

Abstract

A 58-year-old woman with non-proliferative diabetic retinopathy presented with decreased visual acuity from chronic macular edema. She had undergone multiple treatments previously, including focal laser treatment and intravitreal triamcinolone acetonide. Within 2 days of treatment with intravitreal bevacizumab, the patient noted a significant decrease in visual acuity. Fluorescein angiogram demonstrated an enlargement of the foveal avascular zone and persistent late leakage following intravitreal bevacizumab; optical coherence tomography performed before and after treatment revealed persistent cystoid macular edema. The use of intravitreal bevacizumab in chronic, refractory diabetic macular edema may cause acute visual acuity loss by disrupting an already fragile vascular perfusion status, leading to macular ischemia.

Original languageEnglish (US)
Pages (from-to)68-70
Number of pages3
JournalOphthalmic Surgery Lasers and Imaging
Volume40
Issue number1
DOIs
StatePublished - Jan 1 2009

ASJC Scopus subject areas

  • Surgery
  • Ophthalmology

Fingerprint Dive into the research topics of 'Acute visual acuity loss following intravitreal bevacizumab for diabetic macular edema'. Together they form a unique fingerprint.

Cite this